MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1823
Medical Device Problem Codes Device Alarm System (1012); Energy Output Problem (1431)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: vlft10gen, vlft10gen ft series energy platformx1, (sn: unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the device was unable to coagulate.Non-functional equipment.Activation tone was heard, there was a re-g rasp alert and there was an end tone heard.There was no bleeding.A new ligasure was used and it worked fine.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted a stuck staple in the heel of the jaws of the device, and the seal plate damage, consistent with arcing.Functionally, the stuck staple affected the device ability to activate and complete its seal cycle properly.The staple was removed and the device performance was adequate.The device's jaw opening and closing mechanism was functioning properly.The weld integrity of the device was inspected and was found to be within specification.The knife cut of the device was tested on a silicone test strip with acceptable results.The heel gap of the device was measured and it was found to be within specification.The device was detected and activated multiple times on a saline-soaked gauze pad with satisfactory results.The device was activated multiple times on a saline-soaked gauze pad but had re-grasp alarms.The seal cycle was interrupted.No electrical or wiring issues were found.It was reported that there was an alarm activation.The reported issue was confirmed.The product analysis noted evidence that the device was not used as int ended.This issue may occur when the user inadvertently closing jaws on a hard/metallic object and activating the device.Damage to the seal plate can result in alarm activations and difficulty with activating the device.It was also reported that the device sealed partially.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: to avoid grasping objects, such as staples, clips, or encapsulated sutures in the jaws of the instrument.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19683150
Report Number1717344-2024-01430
Device Sequence Number11547628
Product Code GEI
UDI-Device Identifier10884521705876
UDI-Public10884521705876
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K162941
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF1823
Device Catalogue NumberLF1823
Device Lot Number32830180X
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date07/05/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown